Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Perfect0

Weight loss possible after stopping Spironolactone?

Recommended Posts

Hi All,

I am currently 44 and was on spiro since July 2016. I was also on birth control pills and my weight didn’t change at all but I did feel very bloated all the time. I was taking about 25 mg a day, sometimes would take 50mg for about a week when my skin got really bad. I decided to go off of the birth control pills in January 2017 because they were making me feel very crazy and moody but stay on the spiro. I continue to taking 25 mg a day and fluctuating to 50mg now and then. When my acne got really bad again I decided to strictly take 50 mg a day. 25 in the morning and 25 at night. That was around May 2017. By late June early July I have noticed that I gained weight. I did not think it was related to the spiro so I just worked out more and my weight stabilized but then I got really busy in the fall and didn’t work out and that’s when the weight started piling on even more and by January 2018 I was up 14 pounds. It’s very odd because the last time I took spiro was when I was in my mid 30s and I actually lost weight on it but again I was taking it with bitth control pills. I have a very intense bouts of cystic acne at least twice a month and I can get as many as five or eight. It’s quite a nightmare and the spin  even at a low dose,  has taken the edge off but there are so many side effects. This unpleasant weight gain is probably one of the worst side effects. I have been working out religiously, extremely intensely, for the last four months and have curb my diet and I am down to as little as 800 cal a day and I can’t lose not one pound. I’m taking many supplements trying to flush out the extra estrogen. My hormone tests revealed everything was normal but I had a very high level of sex hormone SHBG. But my doctor insisted it’s normal. I weaned off the spiro and have been completely off it for the past 2 days. I'm bracing for the breakouts. At 44 it's even harder to deal with because the skin doesn't bounce back as well as young skin. I was wondering if anyone out there can follow up with their spiro weight gain story. What did you do to lose the weight and how long did it take? This seems impossible to be eating as little as I am and working out as hard as I am and not losing one single pound. I'm at my wits end. Cystic acne and chubby? 
Nooooo!

Share this post


Link to post
Share on other sites

I saw this...https://moderntranshormones.com/2018/01/01/whats-wrong-with-spironolactone/
there is a section on '...spiro can sabotage the physical changes...", something like that...but apparently, it's possible to gain weight with spiro that won't come off after stopping. I take this with a grain of salt...it may be extra stubborn, but I would think that ultimately, genetics would win.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×